Natural Convective Heat Transfer Transitory Flow in Presence of Induced Magnetic Field


M. M. Haque,M. A. Islam,M. S. Islam,R. Mahjabin ,



magnetic field ,free convective heat transfer ,magneto-fluid dynamics ,non-dimensional velocity,


The effects of induced magnetic field on a free convective heat transfer transient flow of fluid past an infinite vertical plate through a porous medium have been investigated numerically. A mathematical model of the problem is developed from the basis of studying magneto-fluid dynamics(MFD) and the equations are solved by the finite difference method. The numerical values of non-dimensional velocity, induced magnetic field and temperature are computed for the different values of associated parameters in different times. In order to discuss the results, the obtained numerical values of flow variables are plotted in graphs. Finally the important findings of this work are concluded here.


I.Finston M. “Free convection past a vertical plate” J. Appl. Math. Phy. Vol. 7, pp 527 – 529 (1956).

II.Sparrow E. M. and Gregg J. L. “Similar solutions for free convection from a non-isothermal vertical plate” ASME J. Heat Trans. Vol. 80, pp 379 – 386 (1958).

III.Soundalgekar V. M. and Ganesan P. “Finite difference analysis of transient free convection on an isothermal flat plate” Reg. J. Energy Heat Mass Trans. Vol. 3, pp 219 – 224 (1981).

IV.Camargo R. Luna E. and Treviňo C. “Numerical study of the natural convective cooling of a vertical plate” Heat Mass Trans. Vol. 32, pp 89 – 95 (1996).

V.Yamamoto K. and Iwamura N. “Flow with convective acceleration through a porous medium” J. Engng. Math. Vol. 10, pp 41 – 54 (1976).

VI.Raptis A. Tzivanidis G. and Kafousias N. “Free convection and mass transfer flow through a porous medium bounded by an infinite vertical limiting surface with constant suction” L. Heat Mass Trans. Vol. 8, pp 417 – 424 (1981).

VII.Ahmed N. and Sarma D. “Three dimensional free convection flow and heat transfer through a porous medium” Indian J. Pure Appl. Math.Vol. 26, pp 1345 – 1353 (1997).

VIII.Magyari E. Pop I. and Keller B. “Analytic solutions for unsteady free convection in porous media” J. Eng. Math. Vol. 48, pp 93 – 104 (2004).

Author(s) : M. M. Haque, M. A. Islam, M. S. Islam, R. Mahjabin View Download